My doctor increased my dose of lexapro from 10 mg to 20 mg about two- three weeks ago. When I first started on the 10 mgs my only side effects were nausea, tiredness and some occasional heightened anxiety. Now on 20, I've been getting headaches, extreme tiredness and my anger is way out of control. I've been losing it almost entirely randomly on my boyfriend, the smallest things will set me off. I'll just start screaming and go from 0-100 super quick, Is this normal? Anyone else experience heightened anger after increasing their dose?
You can experience an increase in side effects when your dose is raised. But 2-3 weeks seems like a fair trial for your side effects to decrease. It is not wether anyone else has experienced this, it is about how it is affecting your life. It has to tell you something when your behavior has changed radically.
Was the 10 mg helping your symptoms? Sometimes less is an option if it works for you.
Talk to your doctor.
Hope you feel better soon.
Hello Charimodellady! Unfortunately, irritability and aggressive behaviors are listed as possible side effects/adverse responses to SSRIs. You should report this side effect to your doctor immediately. Everyone responds to these medications differently. I recently increased to 20mg of Lexapro for one day and endured my first migraine. My doctor returned my dose to 10mg the next day. He may lower my dose to 5mg if the headaches continue. Again, everyone is different. I am not a fan of the "continue, the symptoms will pass," practice of medicine when severe mood shifts are involved. They require quick intervention. I hope you get the support and instruction you need. Also, if your GP is prescribing, you may want to find a Psychiatrist. Best wishes for your recovery.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2013 • 2 answers
Posted 11 Mar 2015 • 2 answers
Posted 23 Oct 2015 • 1 answer
Posted 3 Jan 2018 • 2 answers
Posted 9 Feb 2018 • 2 answers